What Do I Do?About 3 weeks ago I got lip injections with the product Juvederm. I have a large bump on my top lip, left side. I've massaged it daily and it has not gone away. Today, I looked at the bump up close in the mirror and you can see the product through my skin! I am horrified. My lips are very uneven, also. The surgeon I went to is very well known and supposed to be one of the very best in my state. Is this common? I don't know that I want HIM to correct it if he already messed them up once.
I Had Juvederm Injected into my Lips and Have a Large Bump on my Top Lip. You Can SEE THE PRODUCT Under the Bump. (photo)
Doctor Answers 11
I Had Juvederm Injected into my Lips and Have a Large Bump on my Top Lip
I'm so sorry to hear that you're not happy with your filler. Give it time and massage the area a few minutes a day, contact your physician who did the injection so he can correct this issue. There is an enzyme call hyauronidase which could be applied to the lip and dissolve the bump.
Bumps after lip filler
Lip filler bumps is fairly common after filler. The bumps can occur early on and many settle down. Although massage after filler is considered a mainstay, beware that massage can drive the filler into another location if done too early.
Reasons for bumps after filler:
- Technique- Filler may have been used too superficially or wrong type of filler
- Mouth movements- In some patients their movements can promote the accumulation of bumps and an alternative technique can be advocated.
Treating lip filler bumps:
- Observation +/- massage- Should be done for almost all lip filler bumps for 2 weeks. For our patients we usually advocated massage after 48-72 hours to let the filler settle into place.
- Reversal- A reversal agent can be used such as Vitrase to dissolve the filler if there is a large obvious persistent bump
- Additional filler- An expert filler injector can used improved technique to mask the lip bumps.
The application of lip filler is very technical and should be done by an expert injector.
I Had Juvederm Injected into my Lips
Contact your medical provider in the bump doesnt heal, your physician can apply hyaluronidaseto the area to help dissolve the products
You might also like...
Treating Juvederm lumps in the lip
Treatment of Juvederm bumps in the lip can be accomplished readily with hyaluronidase injection. It can also be accomplished by making a needlestick nick in the lip and expressing out the excess product.
Both techniques work well - there is no reason to live with the bumps at this point. They are not swelling at the 3 week mark.
Bumps and unevenness for fillers can be corrected easily.
Juvederm and other fillers in the category of hyaluronic products are easily reversed using an enzyme called hyaluronidase. Although it is rarely needed it is nice to know that unintended results can be fixed. Hyaluronidase requires a simple injection into the bump and can be done anytime. Because your treatment was only a few weeks ago it might also be possible to simply make a tiny incision over the excess filler and express the material. If you have a good doctor with a good reputation then I suggest you consult with him. I think he will be able to give you the result you want!
How to correct bumps from Juvederm
Depending on the technique used, you can get small lumps or bumps of filler when it's injected into the lips. First, I would tell you to stop massaging it. While I always tell people this as a general rule, at 3 weeks out, you're simply doing nothing to help even out your product because it's well set. You can actually be creating scar tissue by squeezing and rubbing the lips harshly at this point, which you want to avoid. So, stop massaging. Second, you can get hyaluronidase into the lumps and bumps to remove the hyaluronidase. It's an enzyme that will get rid of the hyaluronic acid there. You don't necessarily have to have your original injector do it, but many physicians don't like to correct the work of others (especially when someone is already unhappy...), so you may need to depending on the physicians in your area.
"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
Return to your injector to discuss correction
Your physician, like you, wants your outcome to be perfect. I advise you to return to him to discuss corrective options, such as injection of a small amount of hyaluronidase to dissolve the bump.
Hyaluronidase will remove the bump
These small bumps are a very common problem with lip injections with hyaluronic acids like Juvederm or Restylane. My preference is Juvederm Ultra which is the softest gel. Despite that, these bumps an occur; and they usually occur exactly in the area you have pointed out in your photos. The simplest solutions to get a very small injection of Hyaluronidase just to breakdown that specific area. Best of luck.
Lip bump after Juvederm
A bump with visible product can occur if the product is injected too superficially. Sometimes message will help smooth it out in the early injection period. Since Juvederm is a hyaluronic acid filler it will easily dissolve with the enzyme hyaluronidase. A small amount can be injected into the bump to dissolve the excess product within a few days to a week. This is a simple injection that your injector can easily perform.
Bumps after Juvederm in lips can be resolved with hyaluronidase
Bumps in lips after lip augmentation can occur with even the best injector after Juvederm. This is a very easy problem to fix with just a small injection with hyaluronidase. It usually will improve before you leave the office. See video on using a blunt cannula for the lips. I prefer this way to inject the lips so there is less swelling, less bruising, and less nodularity.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.